Alert archive / Pennsylvania / River Flood Warnings in 2021
River Flood Warning 34, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Oct 27, 2021, 10:16 AM EDT for Bradford County, Pennsylvania. It took effect at Oct 27, 2021, 12:25 PM EDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 10:16 AM EDT (14:16 UTC)
- In effect from
- Oct 27, 2021, 12:25 PM EDT
- Expired
- Oct 28, 2021, 5:36 AM EDT
- In force
- 17 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bradford County, PA
The river
Written for the forecast point Susquehanna River at Towanda (TOWP1). The gauge peaked at 17.03 ft at Oct 27, 2021, 8:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 25.1 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01531500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
286
WGUS41 KBGM 271416
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Binghamton NY
1016 AM EDT Wed Oct 27 2021
...The National Weather Service in Binghamton NY has issued a Flood
Warning for the following rivers in Pennsylvania...
Susquehanna River At Towanda affecting Bradford County.
For the Susquehanna River North Branch...including Towanda,
Meshoppen, Wilkes-Barre...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
PAC015-280230-
/O.NEW.KBGM.FL.W.0034.211027T1625Z-211028T1335Z/
/TOWP1.1.ER.211027T1625Z.211027T1800Z.211028T0134Z.NO/
1016 AM EDT Wed Oct 27 2021
The National Weather Service in Binghamton has issued a
* Flood Warning for
the Susquehanna River At Towanda.
* Until late tomorrow morning.
* At 9:46 AM EDT Wednesday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 16.5 feet this afternoon. It will then
fall below flood stage late this evening.
* Impact...At 16.0 feet, Minor field flooding begins from overflow
of both banks up and downstream of Towanda.
&&
LAT...LON 4184 7652 4184 7646 4167 7619 4160 7621
4175 7647
$$
HLC3 follow-up statements
506
WGUS81 KBGM 271828
FLSBGM
Flood Statement
National Weather Service Binghamton NY
228 PM EDT Wed Oct 27 2021
...The Flood Warning is extended for the following rivers in
Pennsylvania...
Susquehanna River At Towanda affecting Bradford County.
...The Flood Warning continues for the following rivers in
Pennsylvania...New York...
Susquehanna River At Waverly/Sayre affecting Bradford and Tioga
Counties.
Susquehanna River At Conklin affecting Broome and Susquehanna
Counties.
Susquehanna River At Vestal affecting Tioga and Broome Counties.
For the Susquehanna River New York...including Unadilla, Owego,
Windsor, Bainbridge, Conklin, Binghamton Washington Street, Vestal,
Waverly/Sayre...Minor flooding is forecast.
For the Susquehanna River North Branch...including Towanda,
Meshoppen, Wilkes-Barre...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
PAC015-280630-
/O.EXT.KBGM.FL.W.0034.000000T0000Z-211028T1440Z/
/TOWP1.1.ER.211027T1615Z.211027T1801Z.211028T0240Z.NO/
228 PM EDT Wed Oct 27 2021
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Susquehanna River At Towanda.
* Until late tomorrow morning.
* At 2:01 PM EDT Wednesday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:01 PM EDT Wednesday was 16.4 feet.
* Forecast...The river is expected to fall below flood stage late
this evening and continue falling to 10.4 feet Saturday morning.
* Impact...At 16.0 feet, Minor field flooding begins from overflow
of both banks up and downstream of Towanda.
&&
LAT...LON 4184 7652 4184 7646 4167 7619 4160 7621
4175 7647
$$
NYC107-PAC015-280630-
/O.CON.KBGM.FL.W.0032.000000T0000Z-211029T0000Z/
/WVYN6.1.ER.211027T0531Z.211027T1800Z.211028T1200Z.NO/
228 PM EDT Wed Oct 27 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Susquehanna River At Waverly/Sayre.
* Until tomorrow evening.
* At 2:00 PM EDT Wednesday the stage was 15.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:00 PM EDT Wednesday was 15.8 feet.
* Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 10.1 feet Saturday
morning.
* Impact...At 16.0 feet, Moderate flood stage. Flooding increases
throughout Tioga Point on both sides of the river near Athens
Borough. Backwater flooding begins to affect areas in Milltown
along Cayuta Creek.
&&
LAT...LON 4204 7647 4201 7644 4197 7648 4184 7647
4183 7653 4201 7655
$$
NYC007-PAC115-280630-
/O.CON.KBGM.FL.W.0026.000000T0000Z-211029T0000Z/
/CKLN6.1.ER.211026T2147Z.211027T0815Z.211028T1200Z.NO/
228 PM EDT Wed Oct 27 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Susquehanna River At Conklin.
* Until tomorrow evening.
* At 2:01 PM EDT Wednesday the stage was 13.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:01 PM EDT Wednesday was 14.7 feet.
* Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 10.0 feet Saturday
morning.
* Impact...At 14.0 feet, Water begins to affect properties closest
to the river from Corbettsville to Five Mile Point. Some water
begins to back up into Schnurbusch Park.
&&
Fld Observed Forecasts (2 pm EDT)
Location Stg Stg Day/Time Thu Fri Sat
Susquehanna River
Conklin 12.0 13.3 Wed 2 pm EDT 11.7 9.7 MSG
&&
LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
4194 7574 4209 7587
$$
NYC007-107-280630-
/O.CON.KBGM.FL.W.0023.000000T0000Z-211029T1245Z/
/VSTN6.2.ER.211027T0034Z.211027T1200Z.211029T0045Z.NO/
228 PM EDT Wed Oct 27 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Susquehanna River At Vestal.
* Until Friday morning.
* At 2:00 PM EDT Wednesday the stage was 21.5 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:00 PM EDT Wednesday was 22.2 feet.
* Forecast...The river is expected to fall below flood stage
tomorrow evening and continue falling to 15.4 feet Saturday
morning.
* Impact...At 22.0 feet, Moore Park in Vestal floods. Flooding to
first floor level begins at the low ends of Davis Avenue, Shady
Drive, Verdun Avenue and Fairmont in Endwell.
&&
LAT...LON 4213 7598 4210 7599 4207 7605 4204 7614
4207 7616
$$
Kistner820
WGUS81 KBGM 272351
FLSBGM
Flood Statement
National Weather Service Binghamton NY
751 PM EDT Wed Oct 27 2021
...The Flood Warning continues for the following rivers in
Pennsylvania...
Susquehanna River At Towanda affecting Bradford County.
For the Susquehanna River North Branch...including Towanda,
Meshoppen, Wilkes-Barre...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
PAC015-281200-
/O.EXT.KBGM.FL.W.0034.000000T0000Z-211028T1200Z/
/TOWP1.1.ER.211027T1615Z.211027T2316Z.211028T0300Z.NO/
751 PM EDT Wed Oct 27 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the Susquehanna River At Towanda.
* Until tomorrow morning.
* At 7:16 PM EDT Wednesday the stage was 17.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:16 PM EDT Wednesday was 17.0 feet.
* Forecast...The river is expected to fall below flood stage late
this evening and continue falling to 10.0 feet early Saturday
afternoon.
* Impact...At 18.0 feet, Flooding of agricultural lands upstream and
downstream of towanda increases. Significant basement flooding
begins in the Flats area near the airport.
&&
LAT...LON 4184 7652 4184 7646 4167 7619 4160 7621
4175 7647
$$
AJG923
WGUS81 KBGM 280936
FLSBGM
Flood Statement
National Weather Service Binghamton NY
536 AM EDT Thu Oct 28 2021
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Susquehanna River At Towanda affecting Bradford County.
PAC015-281045-
/O.CAN.KBGM.FL.W.0034.000000T0000Z-211028T0936Z/
/TOWP1.1.ER.211027T1615Z.211028T0031Z.211028T0712Z.NO/
536 AM EDT Thu Oct 28 2021
...The Flood Warning for the Susquehanna River At Towanda has been
cancelled...
The Flood Warning is cancelled for
the Susquehanna River At Towanda.
* At 5:16 AM EDT Thursday the stage was 15.5 feet.
* Flood stage is 16.0 feet.
* The river crested at 17.0 feet in the evening, and it has since
been falling.
* Forecast...The river will continue to fall today through Friday,
down to about 10 feet.
&&
LAT...LON 4184 7652 4184 7646 4167 7619 4160 7621
4175 7647
$$
MDPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Oct 27, 6:54 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Oct 27, 6:54 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 654 AM EDT Wed Oct 27 2021 .SYNOPSIS... Dry and seasonal weather conditions are expected today and Thursday under a ridge of high pressure. The next large low pressure system will move through Thursday night through Saturday night with additional chances for rain. Temperatures are expected to remain seasonal going into the weekend. && .NEAR TERM /THROUGH THURSDAY/... 650 am update... Rain has ended across the region and low clouds and patchy fog are in place, but there is some erosion starting to be seen on satellite from the north as an area of dry air pushes in. No major changes from the current forecast. Previous Discussion... Main concerns in the near term remain focused on the ending rain across the region with some patchy fog this morning...gradual clearing later this afternoon amidst a breezy north wind and seasonably cool temperatures...then dry and cooler tonight with more fog and a slight warming trend into Thursday with continued quiet weather. Stacked/deep low pressure system off the coast that brought flooding rains to the region yesterday will continue to wobble to the east today with much drier air gradually building in from the west. A broad, weak s/w extending from the primary low to the east will attempt to make one last brush across central NY and ne PA through the next couple hours...and will trigger a few more light rain showers over the area. Additional rainfall amounts will be very light and have virtually no impact. The 1-4 inches of rain from yesterday has left a sufficient amt of near-sfc moisture which may be enough for some patchy fog this morning. The steady north winds will continue most of today with sustained winds around 10 to 15 mph and gusts 15 to 25 mph possible. It appears that skies will remain mostly cloudy through the morning and it will take some time before the deep dry wedge of air arrives from the north and scatters the clouds out. May not be until after 4 pm before some sun peeks out just before sunset. Temperatures will warm into the 50s to near 60 today. Weather conditions will remain quiet the rest of today through Thursday as a narrow ridge of high pressure builds in from the west. Relatively cool temperatures are expected tonight as skies clear out and winds weaken. Lows should drop into the 30s to around 40. As temperatures cool, the combination of abundant surface moisture and calm winds should allow for areas of fog tonight and Thursday morning. Thursday should start off mostly sunny and temperatures will be able to rise into the upper 50s and lower 60s. Clouds will thicken by the afternoon as the next system approaches from the southwest. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... 400 AM Update: High pressure will depart the area to the east Thursday night as the next storm system approaches. Increasing moist southerly flow ahead of this system will allow for clouds to gradually increase overnight. Despite the increasing clouds, conditions are expected to remain dry. Lows are expected to be in the mid 30s to mid 40s. Another low pressure system will track northeastward through the Ohio Valley and into the Northeast Friday through Saturday. Rain will develop from southwest to northeast across the area on Friday as an associated warm front lifts into the region. Timing of this occurring has slowed somewhat with recent model runs, with the majority of the precipitation holding off until the late afternoon. In fact, our far northern zones (NY Thruway corridor northward) may even remain dry all day Friday. With the slightly slower progression of this leading warm front, we backed off on QPF a bit for Friday. Currently expecting up between 0.10" and 0.25" of rain Friday from the Wyoming Valley northward into the Central Southern Tier of NY, with less than 0.10" north of there. Little to no rain accumulation is expected from the NY Thruway corridor northward. Highs are expected to be in the lower 50s to near 60. The above mentioned low pressure system and an upper level trough will move through the region Friday night through Saturday. Rainfall Friday night will be moderate to locally heavy at times. With the recent rainfall, localized flash flooding will again be a concern. Rain becomes a bit lighter on Saturday. However, as the low pressure system begins to pull to the northeast, additional bands of moderate rainfall will still likely pivot through the area. Rain becomes more showery in nature Saturday night as the low pulls away with some moisture wrapping around the system. Preliminary rainfall totals from this system are currently forecast to be mainly between 0.75" and 1.00", although higher amounts are certainly possible, especially being this far out. With wet antecedent conditions, it will likely not take much rain to have more flooding issues, so this will have to be closely watched. && .LONG TERM /SUNDAY THROUGH TUESDAY/... 400 AM Update: Overall, the long term period looks quieter, but still not entirely rain-free. Behind the departing storm system, winds will shift to a more westerly direction, leading to some lake enhanced rain showers, especially in Central NY. Additional scattered lake effect rain showers will be possible for the beginning of next week southeast of Lake Ontario, but otherwise a drying trend is expected with seasonably cool temperatures. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... Rain has dissipated across the region with drier air starting to push in from the north. Ceilings will improve to VFR north to south between 14-16Z at ITH, ELM, BGM and AVP. SYR and RME are already VFR. High pressure will dominate the region today as VFR ceilings slowly scatter out later this afternoon. Evening VFR conditions are expected to deteriorate back to IFR in fog at ITH and ELM after 06Z tonight. All other sites should remain VFR. Winds will remain gusty out of the n/ne and then subside after 00Z Thur and remain light into Thursday morning. Outlook... Thursday...Mainly VFR. Friday through Sunday...Restrictions likely with rain returning. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT NEAR TERM...BJT SHORT TERM...BJG LONG TERM...BJG AVIATION...BJT/MPH
Hazardous weather outlook, Oct 27, 4:41 AM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Binghamton NY 441 AM EDT Wed Oct 27 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280800- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 441 AM EDT Wed Oct 27 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. High runoff from heavy rain Tuesday will continue to impact portions of central NY and northeast PA today. Please continue to heed any remaining road closures. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another round of rain is expected late Friday into Saturday. There is the potential for heavy rain during this time, which could lead to more flooding. Be sure to monitor the forecast for details and updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 27, 8:44 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
844 AM EDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HEAVY RAIN BATH 42.34N 77.32W
10/27/2021 M1.90 INCH STEUBEN NY TRAINED SPOTTER
IN THE HILLS.
&&Local storm report, Oct 27, 8:45 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
845 AM EDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HEAVY RAIN BATH 42.34N 77.32W
10/27/2021 M1.98 INCH STEUBEN NY TRAINED SPOTTER
WITHIN THE VILLAGE.
&&Local storm report, Oct 27, 8:47 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
847 AM EDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM HEAVY RAIN 2 SW NORTH HORNELL 42.33N 77.69W
10/27/2021 M0.73 INCH STEUBEN NY TRAINED SPOTTER
VILLAGE OF ALMOND.
&&Special weather statement, Oct 27, 9:11 AM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Binghamton NY 911 AM EDT Wed Oct 27 2021 NYZ016-017-025-272000- Seneca-Southern Cayuga-Tompkins- 911 AM EDT Wed Oct 27 2021 Gusty winds out of the northwest at 20 to 30 mph will lead to significant wave action on Cayuga Lake today from Aurora on southward to Wyers Point and Stewart Park. High water on the lake combined with waves as high as 3 to 5 feet could lead to bank erosion and property damage along the southern half of the lake. Winds will start to ease up by late this afternoon and this evening. KISTNER
Local storm report, Oct 27, 9:18 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
918 AM EDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM HEAVY RAIN 1 NW JOHNSON CITY 42.13N 75.98W
10/27/2021 M2.35 INCH BROOME NY TRAINED SPOTTER
&&Local storm report, Oct 27, 9:46 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 AM EDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN HAWLEY 41.48N 75.18W
10/27/2021 M4.50 INCH WAYNE PA TRAINED SPOTTER
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 12:14 AM EDT | River Flood Warning | BGM | Bradford | 44 hr |
| Oct 27, 12:50 AM EDT | River Flood Warning | BGM | Wyoming | 7 hr |
Nearby
River Flood Warnings in Pennsylvania, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.